Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, Kordel's and Nutra-Life Certified Natural Health Consultant]. ICL Laboratories registered Hair Tissue Mineral Analysis and Medical Nutrition Consultant.

More than a thousand free articles with advice and commentary about health, fitness and medical matters.

Gary's new website

Saturday, March 29, 2008

Flouroquinolone antibiotics have ruined my life!

"I run the Fluoroquinolone Antibiotic Victim Community, which is a relatively new forum dedicated to giving support to people injured by this class of pharmaceuticals and also to raising awareness of the terrible consequences that can befall those who unwittingly ingest them.

Three years ago, I was a healthy 23 year old guy who came down with an acute case of bronchitis. Now I am little more than a shell of my former self, completely disabled with severe body-wide tendon and muscle problems, nerve damage and a myriad of other neurological, cardiovascular and musculoskeletal symptoms.

My experiences since taking a fluoroquinolone amount to nothing less than physical and psychological torture. I spend every day feeling like I am 80 years old.

Every doctor I have seen in the past three years has concluded that my symptoms are a result of fluoroquinolone toxicity, but none of them have had any idea of how to treat my symptoms. Three years of regular physical therapy has only succeeded in keeping me out of wheelchair, though I am still housebound and unable to perform most rudimentary physical tasks. I require a headset and speech-recognition software to type.

Most recent studies have concluded that the majority of upper-respiratory and sinus infections do not even require antibiotic therapy, meaning that, had I stayed home rather than gone to the doctor, I would be healthy today.

The actions of the drug companies, pushing such a dangerous class of drugs for mild infections, are beyong unacceptable...they are inhumane. Doctors are being duped into violating their Hippocratic Oath. Patients are being poisoned, maimed and killed.

I can say nothing more except that all fluoroquinolone antibiotics should be immediately restricted to cases where the presence of antibiotic-resistant bacteria has been confirmed and the patient faces the possibilty of imminent danger or death if it is not treated.

More stories and information are available on my site. Thanks to Shells for allowing her e-mail to be made public. "
_____________________
Gary Moller comments:
Do the doctors who do this prescribing read, or are they totally uncaring? Would any responsible health professional ever dare to prescribe these poisons? Read on:

Warnings (source: http://home.intekom.com/pharm/knoll/prothiad.html)
Pregnant Women: THE SAFETY AND EFFECTIVENESS OF CIPROFLOXACIN IN PREGNANT AND LACTATING WOMEN HAVE NOT BEEN ESTABLISHED. (See PRECAUTIONS: Pregnancy, and Nursing Mothers subsections.)
Pediatrics: Ciprofloxacin should be used in pediatric patients (less than 18 years of age) only for infections listed in the INDICATIONS AND USAGE section. An increased incidence of adverse events compared to controls, including events related to joints and/or surrounding tissues, has been observed. (See ADVERSE REACTIONS.)
In pre-clinical studies, oral administration of ciprofloxacin caused lameness in immature dogs. Histopathological examination of the weight-bearing joints of these dogs revealed permanent lesions of the cartilage. Related quinolone-class drugs also produce erosions of cartilage of weight-bearing joints and other signs of arthropathy in immature animals of various species. (See ANIMAL PHARMACOLOGY.)
Cytochrome P450 (CYP450): Ciprofloxacin is an inhibitor of the hepatic CYP1A2 enzyme pathway. Coadministration of ciprofloxacin and other drugs primarily metabolized by the CYP1A2 (e.g., theophylline, methylxanthines, tizanidine) results in increased plasma concentrations of the coadministered drug and could lead to clinically significant pharmacodynamic side effects of the coadministered drug.
Central Nervous System Disorders: Convulsions, increased intracranial pressure and toxic psychosis have been reported in patients receiving quinolones, including ciprofloxacin. Ciprofloxacin may also cause central nervous system (CNS) events including: dizziness, confusion, tremors, hallucinations, depression, and, rarely, suicidal thoughts or acts. These reactions may occur following the first dose. If these reactions occur in patients receiving ciprofloxacin, the drug should be discontinued and appropriate measures instituted. As with all quinolones, ciprofloxacin should be used with caution in patients with known or suspected CNS disorders that may predispose to seizures or lower the seizure threshold (e.g., severe cerebral arteriosclerosis, epilepsy), or in the presence of other risk factors that may predispose to seizures or lower the seizure threshold (e.g., certain drug therapy, renal dysfunction). (See PRECAUTIONS: General, Information for Patients, Drug Interactions and ADVERSE REACTIONS.)
Theophylline: SERIOUS AND FATAL REACTIONS HAVE BEEN REPORTED IN PATIENTS RECEIVING CONCURRENT ADMINISTRATIONOF INTRAVENOUS CIPROFLOXACIN AND THEOPHYLLINE. These reactions have included cardiac arrest, seizure, status epilepticus, and respiratory failure. Although similar serious adverse events have been reported in patients receiving theophylline alone, the possibility that these reactions may be potentiated by ciprofloxacin cannot be eliminated. If concomitant use cannot be avoided, serum levels of theophylline should be monitored and dosage adjustments made as appropriate.
Hypersensitivity Reactions: Serious and occasionally fatal hypersensitivity (anaphylactic) reactions, some following the first dose, have been reported in patients receiving quinolone therapy. Some reactions were accompanied by cardiovascular collapse, loss of consciousness, tingling, pharyngeal or facial edema, dyspnea, urticaria, and itching. Only a few patients had a history of hypersensitivity reactions. Serious anaphylactic reactions require immediate emergency treatment with epinephrine and other resuscitation measures, including oxygen, intravenous fluids, intravenous antihistamines, corticosteroids, pressor amines, and airway management, as clinically indicated.
Other serious and sometimes fatal events, some due to hypersensitivity, and some due to uncertain etiology, have been reported rarely in patients receiving therapy with quinolones, including ciprofloxacin. These events may be severe and generally occur following the administration of multiple doses. Clinical manifestations may include one or more of the following:
  • fever, rash, or severe dermatologic reactions (e.g., toxic epidermal necrolysis, Stevens-Johnson syndrome);
  • vasculitis; arthralgia; myalgia; serum sickness;
  • allergic pneumonitis;
  • interstitial nephritis; acute renal insufficiency or failure;
  • hepatitis; jaundice; acute hepatic necrosis or failure;
  • anemia, including hemolytic and aplastic; thrombocytopenia, including thrombotic thrombocytopenic purpura; leukopenia; agranulocytosis; pancytopenia; and/or other hematologic abnormalities.
The drug should be discontinued immediately at the first appearance of a skin rash, jaundice, or any other sign of hypersensitivity and supportive measures instituted. (See PRECAUTIONS: Information For Patientsand ADVERSE REACTIONS.)
Pseudomembranous Colitis: Clostridium difficile associated diarrhea (CDAD) has been reported with use of nearly all antibacterial agents, including ciprofloxacin, and may range in severity from mild diarrhea to fatal colitis. Treatment with antibacterial agents alters the normal flora of the colon leading to overgrowth of C. difficile.
C. difficile produces toxins A and B which contribute to the development of CDAD. Hypertoxin producing strains of C. difficile cause increased morbidity and mortality, as these infections can be refractory to antimicrobial therapy and may require colectomy. CDAD must be considered in all patients who present with diarrhea following antibiotic use. Careful medical history is necessary since CDAD has been reported to occur over two months after the administration of antibacterial agents.
If CDAD is suspected or confirmed, ongoing antibiotic use not directed against C. difficile may need to be discontinued. Appropriate fluid and electrolyte management, protein supplementation, antibiotic treatment of C. difficile, and surgical evaluation should be instituted as clinically indicated.
Peripheral Neuropathy: Rare cases of sensory or sensorimotor axonal polyneuropathy affecting small and/or large axons resulting in paresthesias, hypoesthesias, dysesthesias and weakness have been reported in patients receiving quinolones, including ciprofloxacin. Ciprofloxacin should be discontinued if the patient experiences symptoms of neuropathy including pain, burning, tingling, numbness, and/or weakness, or is found to have deficits in light touch, pain, temperature, position sense, vibratory sensation, and/or motor strength in order to prevent the development of an irreversible condition.
Tendon Effects: Ruptures of the shoulder, hand, Achilles tendon or other tendons that required surgical repair or resulted in prolonged disability have been reported in patients receiving quinolones, including ciprofloxacin. Post-marketing surveillance reports indicate that this risk may be increased in patients receiving concomitant corticosteroids, especially the elderly. Ciprofloxacin should be discontinued if the patient experiences pain, inflammation, or rupture of a tendon. Patients should rest and refrain from exercise until the diagnosis of tendonitis or tendon rupture has been excluded. Tendon rupture can occur during or after therapy with quinolones, including ciprofloxacin.

Talk to Gary Moller (First 5 minutes are free):
gazzamoller@BitWine
Post a Comment